MAUDE Adverse Event Report: AESCULAP AG AS COLUMBUS REV FEM.SPACER DIST.F5 5MM; KNEE ENDOPROSTHESES

AESCULAP AG AS COLUMBUS REV FEM.SPACER DIST.F5 5MM; KNEE ENDOPROSTHESES
Model Number NR465Z
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Implant Pain (4561); Swelling/ Edema (4577)
Date of Event 07/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.A clear root cause conclusion cannot be drawn due to the non-availability of important information and the device itself.The conclusion from the root cause analysis is that a systematic device deviation is unlikely, since the received complaints are limited to certain health care institutions and their applicants.The participation of the applicants in this deviation scenario cannot be excluded by today.Based on the root cause analysis result no corrective actions have been carried out.As a preventive action we were in contact with the affected health care institutions and applicants in order to reduce the probability of recurrence.The complaints were submitted to aesculap ag as a summary report.In order to examine further actions, all cases from the summary report are processed as vigilance suspicion cases and are continuously monitored.
 
Event or Problem Description
It was reported that there was an issue with columbus rev fem.Spacer.According to the complaint description that as a result of having the product implanted, the patient has experienced pain, difficulty walking, and loosening of the implant.Primary surgery: (b)(6) 2014 (non-aesculap implant).Revision surgery: (b)(6) 2017.Cement used was unidentified.A revision surgery was necessary.All available information has been provided at this time, if additional information becomes available the report will be updated accordingly.The adverse event is filed under xc reference (b)(4).

Brand Name
AS COLUMBUS REV FEM.SPACER DIST.F5 5MM
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11436440
Report Number2916714-2020-00298
Device Sequence Number17162934
Product Code JWH
UDI-Device Identifier04046963177171
UDI-Public4046963177171
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/08/2021
Report Date (Section F) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNR465Z
Device Catalogue NumberNR465Z
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/20/2018
Event Location Hospital
Date Report to Manufacturer07/20/2018
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA03/08/2021